What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 25, 6:28 AM EST, 32 minutes earlier.
Area forecast discussion, Feb 25, 6:28 AM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
628 AM EST Mon Feb 25 2019
.SYNOPSIS...
An expansive area of strong low pressure will continue moving off to
our north and east. High pressure will build through late Tuesday in
the wake of this storm system yielding fair weather for the
beginning of the week. A weak low pressure system will affect the
region Wednesday and Wednesday night, then high pressure returns
briefly on Thursday. More unsettled weather is expected Friday and
into the weekend with another system potentially developing and
passing south or west of the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Two areas of low pressure will merge over eastern Canada today and
will strengthen from a 976 mb low to a 972 mb low later this
afternoon. A tight pressure gradient forms between this low and high
pressure building into the Northern Plains states.
Meanwhile, 55-65 kt winds at 925-850 mb and 130-150 kt at 500 mb
will pass through the region today. Best mixing will occur from
after sunrise through midday or so as there will be plenty of
sunshine across most of the region.
Scattered bands of snow showers will move through the southern
Poconos, the Lehigh Valley, and northern New Jersey this
morning. A quick coating of snow is possible in some of the more
persistent snow bands. Will bump up PoPs in these areas to
chance from slight chance.
Otherwise, winds beginning to increase a bit, and will
intensify to 20-30 mph with 50-60 mph gusts. 12Z NAM has a
bullseye of 850 mb winds close to 65 kt passing near Delmarva
into the middle of the day, so will expand the High Wind Warning
to now include all of Delmarva, and as a result, will encompass
the whole forecast area. Will keep the High Wind Warning up
through 6 pm, but once the strongest winds end in the afternoon,
a Wind Advisory may be needed for a few hours early this
evening.
Otherwise, with CAA underway, highs will be in the 30s and 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Winds diminish this evening, generally to 15-20 mph with 20-30
mph gusts through midnight or so, then winds diminish to 5-10
mph in outlying areas, and to 10-15 mph near the coasts.
Winds may become light in some spots well after midnight and
towards daybreak Tuesday. With clear skies, this may result in
good radiational cooling. For now, expecting lows in the teens
generally north and west of the Fall Line, and otherwise in the
low to mid 20s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Long term period starts off with high pressure centered across
the upper Midwest and Great Lakes region with largely zonal flow
aloft, which is expected through the end of the week. The high
will move eastward Tuesday toward New England into Wednesday
then will push offshore Wednesday night. Thus, fair weather is
to be expected Tuesday with clouds increasing Tuesday night and
Wednesday.
A shortwave trough will pass quickly off to our north late
Wednesday and early Thursday. This shortwave will bring the
chance for some light precipitation for our area, however it
appears that there will be some drier mid-level air in place
across the central portion of the forecast area. 00Z medium
range guidance suite all indicate the deepest moisture plumes
and forcing will remain just to our north and just south, where
showers are more likely to occur, with a weak low pressure
center passing directly over the center of the forecast area.
Have adjusted the forecast to reflect this accordingly. Expect
to see mostly light snow toward the north and all rain with any
precip to the south. Any precip that develops across far SE PA
and central NJ could potentially be and mix of rain and snow.
Some light snow accumulations around 0.5-1" are possible
Wednesday for far northern NJ and the Poconos, and perhaps a
dusting in the Lehigh Valley.
The aforementioned low will push out to sea Wednesday night and
high pressure will return briefly on Thursday bringing fair
weather and near average temperatures. On Friday, the forecast
becomes quite uncertain as a familiar pattern this season begins
shaping up again across the eastern US. Medium range guidance
indicates an upper closed low/trough strengthening and moving
east across the Great Lakes. The likely case is that we will see
yet another Great Lakes low develop and bring us another round
of rain and wind with a brief warm up ahead of then rapid cool
down behind a passing cold front. Although the ECMWF keeps the
low well offshore. Another strong high will filter into the
eastern US behind this departing system and another cold spell
seems probable by the end of the weekend and early next week.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR. West to northwest winds 20-30 kt with 40-50 kt
gusts. High confidence.
Tonight...VFR/SKC. W-NW winds diminish to 15-20 kt with 20-30
kt gusts this evening, then to 8-12 kt after midnight. High
confidence.
Outlook...
Tuesday and Tuesday night...VFR with NW winds around 10 kts
becoming N around 5 kts overnight. High Confidence.
Wednesday and Wednesday night...Light rain/snow showers with
sub-VFR conditions possible. Light winds. Low confidence.
Thursday...VFR with N winds 5 to 10 kts. Moderate confidence.
Thursday night through Friday night... Rain showers with MVFR
to IFR conditions possible. E winds 5 to 15 kts. Low confidence.
&&
.MARINE...
West winds 25-35 kt with 45-50 kt across all waters. Storm
Warnings up on all waters until 6 pm. A Gale Warning will be
needed this evening once the Storm force winds end, and then
conditions gradually subside to Small Craft Advisory criteria
later tonight.
Around the times of low tide this evening (generally 7pm-8pm),
expecting tidal departures of 2-2.5 feet below MLLW. Will issue
a Low Water Advisory for the ocean and DE Bay around the low
tide this evening. For the tidal DE Bay, right now is looks as
if departures will be 1-1.5 feet, so will hold off on a Special
Weather Statement for low tide late tonight (generally starting
after midnight or so) for now.
Outlook...
Tuesday through Friday...Sub-SCA conditions are expected
through the entire outlook period. Seas are expected to build to
4-5 feet Friday ahead of the next approaching storm system.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...High Wind Warning until 6 PM EST this evening for PAZ054-055-
060>062-070-071-101>106.
NJ...High Wind Warning until 6 PM EST this evening for NJZ001-
007>010-012>027.
DE...High Wind Warning until 6 PM EST this evening for DEZ001>004.
MD...High Wind Warning until 6 PM EST this evening for MDZ008-012-
015-019-020.
MARINE...Low Water Advisory from 6 PM to 11 PM EST this evening for
ANZ430-431-450>455.
Storm Warning until 6 PM EST this evening for ANZ430-431-
450>455.
&&
Synopsis...Staarmann
Near Term...MPS
Short Term...MPS
Long Term...Staarmann
Aviation...MPS/Staarmann
Marine...MPS/StaarmannHazardous weather outlook, Feb 25, 4:02 AM EST, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
402 AM EST Mon Feb 25 2019
NJZ001-PAZ054-055-261100-
Sussex-Carbon-Monroe-
402 AM EST Mon Feb 25 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-012-015-019-020-NJZ007>010-012-PAZ060>062-101>105-261100-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-
Somerset-Middlesex-Berks-Lehigh-Northampton-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
402 AM EST Mon Feb 25 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northeast Maryland, northern
New Jersey, northwest New Jersey, east central Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ015>019-PAZ070-071-106-261100-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Lower Bucks-
402 AM EST Mon Feb 25 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002>004-NJZ013-014-020>027-261100-
Kent-Inland Sussex-Delaware Beaches-Western Monmouth-
Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
402 AM EST Mon Feb 25 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, central New Jersey and southern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-261100-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
402 AM EST Mon Feb 25 2019
...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...LOW WATER ADVISORY IN EFFECT FROM 6 PM TO 11 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Low Water Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MPS
In the hours before
Local storm report, Feb 25, 5:10 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM NON-TSTM WND DMG 2 SSW MARKSBORO 40.96N 74.92W
02/25/2019 WARREN NJ FIRE DEPT/RESCUE
TREE AND POWER LINES DOWN ON SILVER LAKE
ROAD.
&&
STAARMANNLocal storm report, Feb 25, 5:16 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM NON-TSTM WND DMG BALA CYNWYD 40.01N 75.25W
02/25/2019 MONTGOMERY PA DEPT OF HIGHWAYS
TREE DOWN ON WINDING WAY.
&&
STAARMANNLocal storm report, Feb 25, 6:00 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
600 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM NON-TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
02/25/2019 WARREN NJ FIRE DEPT/RESCUE
TREE DOWN NEAR THE INTERSECTION OF GRAND
AVENUE AND BEATTY AVENUE.
&&
STAARMANNSpecial weather statement, Feb 25, 6:21 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
621 AM EST Mon Feb 25 2019
NJZ001-007>010-PAZ054-055-061-062-103-105-251300-
Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Lehigh-
Northampton-Western Montgomery-Upper Bucks-
Including the cities of Newton, Washington, Morristown,
Flemington, Somerville, Jim Thorpe, Stroudsburg, Allentown,
Bethlehem, Easton, Collegeville, Pottstown, Chalfont,
and Perkasie
621 AM EST Mon Feb 25 2019
Widely scattered snow showers will affect parts of the southern
Poconos, the Lehigh Valley, and northern New Jersey. A coating of
snow is possible in the more persistent snow bands, but overall,
accumulating snow is not expected. Visibilities may be briefly
reduced, and roads may otherwise become slick.
West winds 20 to 30 mph with 35 to 45 mph gusts early this morning
will quickly increase to 25 to 35 mph with 50 to 60 mph gusts.
MPS
Local storm report, Feb 25, 6:22 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM NON-TSTM WND DMG 2 SW VINELAND 39.47N 75.04W
02/25/2019 CUMBERLAND NJ DEPT OF HIGHWAYS
POWERLINES DOWN ON ROUTE 47 IN VINELAND.
&&
STAARMANNLocal storm report, Feb 25, 6:35 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 AM EST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND DMG 1 WSW MORRIS PLAINS 40.82N 74.49W
02/25/2019 MORRIS NJ PUBLIC
WEST HANOVER ROAD CLOSED NEAR BURNHAM ROAD
DUE TO DOWN TELEPHONE POLE AND POWER LINES.
&&
STAARMANN